Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Recurring gastritis, pain radiating to chest, neck, forehead. Taken prilosec. Any suggestion?

User rating for this question
Very Good
Answered by

Gastroenterologist, Surgical
Practicing since : 1984
Answered : 913 Questions
I suffer from recurring gastritis due, most likely to an autoimmune condition, which they're going to investigate further at the Cleveland Clinic in XXXXXXX I'm so uncomfortable now with pain radiating up my chest and into my neck and forehead, sort of the beginning of a migraine. I've taken my prilosec everyday as prescribed and lately have taken pepto and maalox to try and help. I've been going to the bathroom regularly and have been eating blandly but there is nothing that usually helps except time. Any suggestions for me? I've wasted my weekend away because I'm so uncomfortable I haven't done anything! :(
Posted Sat, 27 Apr 2013 in Digestion and Bowels
Answered by Dr. Ajit Naniksingh Kukreja 1 hour later

Thanks for writing in

Do not stamp any condition as autoimmune unless proved

This is going to increase your stress levels and worsen the IBS that you have rightly judged

My suggestion therefore is :
Manage stress levels
Avoid Spicy, fried and fermented meals
Take small frequent meals
Take Prilosec Twice a day
You may continue Maalox and if need be pepto
But add a good probiotic

My last word is a word of reassurance
Hope this helps
Wishing you a healthy life ahead
Above answer was peer-reviewed by
Follow-up: Recurring gastritis, pain radiating to chest, neck, forehead. Taken prilosec. Any suggestion? 10 minutes later
Yes, I'm not sure if it is autoimmune but will find out this summer. In the meantime, besides taking Prilosec twice a day, is there anything to do for the pain? I've tried advil with no luck but the shooting pain up into my neck has kept me home, napping in hopes to wake in less discomfort. It hasn't helped. I teach school so I'm hoping for some relief before tomorrow.
Answered by Dr. Ajit Naniksingh Kukreja 5 minutes later

Thanks for your followup

Your approach appears positive and I am sure you will overcome this situation and resume duties tomorrow

Advil is known to cause gastric irritation so rather avoid it

A better analgesic will be Tramadazole and it the pains are of nervous origin give a try to pregabalin and/or methylcobalamine

Hope this helps
Do write back in case of concern
Wishing you a speedy recovery

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor